Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Has red rash on arms and back. On warfarin for DVT and flomaxtra for trigeminal neuralgia. Have allergy

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 2016 Questions
Husband with red rash on lower limbs arms and back, worse on left side. On warfarin 4.5mgs for left leg dvt and pe, flomaxtra 100mgs, tegtertol 100mgs bd for trigeminal neuralgia, reducing dose of prednisone for severe allergic reaction. 25mgsbd for 3days, break of 2days then allergy returned, 25mgs daily for days, 12.5mgs for 3days, last day this morning
Posted Tue, 6 Aug 2013 in Skin Hair and Nails
Answered by Dr. Kalpana Pathak 21 minutes later
Thanks for writing to us.
From the list of medicines being used and description provided, I could think of few possibilities
Purpura which is non-blanchable (i.e. does not disappear on pressure) red colored rash due to extravasation of blood from the blood vessels. It can be seen with warfarin intake, as it is an anticoagulant. Steroids too can induce such rash.
Allergic rash as you have already mentioned. I would like to know the cause of this rash.
Drug rash or erythema multiforme or XXXXXXX XXXXXXX syndrome- these are drug induced. Tegretal or carbamazepine can induce the same. Any other drug too can do the same.

I would be in better position to answer, if you attach an image of the rash. You have a feature to upload the image by yourself on the right side of this query page. You may want to utilize it.
Hoping to hear from you soon.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor